Alert archive / Maryland / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 132, NWS Philadelphia/Mount Holly

July 1, 2025Sussex County, Delaware; Caroline County, Talbot County, Maryland

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 1, 2025, 8:15 PM EDT for Sussex County, Delaware; Caroline County, Talbot County, Maryland. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2025, 8:15 PM EDT (00:15 UTC)
Expired
Jul 1, 2025, 9:15 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Sussex County, DE, Caroline County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 53 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:59 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2025-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2025-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1558 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

473 
WUUS51 KPHI 020015
SVRPHI
DEC005-MDC011-041-020115-
/O.NEW.KPHI.SV.W.0132.250702T0015Z-250702T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
815 PM EDT Tue Jul 1 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Southwestern Sussex County in southern Delaware...
  Central Talbot County in eastern Maryland...
  Southern Caroline County in eastern Maryland...

* Until 915 PM EDT.

* At 815 PM EDT, severe thunderstorms were located along a line
  extending from 6 miles south of Tilghman Island to near Taylors
  Island to 11 miles northwest of Deal Island, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damage to roofs, siding, trees, and power lines is 
           possible.

* Locations impacted include...
  Easton, Seaford, Denton, Laurel, Federalsburg, Trappe, Preston,
  Oxford, Tanyard, Smithville, Harmony, Agner, Matthews, Choptank,
  Hambleton, Windyhill, Blades, and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with these storms. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

&&

LAT...LON 3846 7569 3864 7571 3869 7577 3870 7590
      3860 7599 3857 7604 3869 7619 3867 7620
      3871 7622 3870 7623 3873 7631 3871 7633
      3867 7634 3873 7634 3876 7625 3873 7624
      3877 7623 3890 7576 3864 7554 3846 7546
TIME...MOT...LOC 0015Z 255DEG 33KT 3866 7636 3844 7624 3823 7614 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
3 follow-up statements
386 
WWUS51 KPHI 020031
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
831 PM EDT Tue Jul 1 2025

DEC005-MDC011-041-020115-
/O.CON.KPHI.SV.W.0132.000000T0000Z-250702T0115Z/
Sussex DE-Talbot MD-Caroline MD-
831 PM EDT Tue Jul 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN SUSSEX...CENTRAL TALBOT AND SOUTHERN CAROLINE
COUNTIES...

At 831 PM EDT, severe thunderstorms were located along a line
extending from near Oxford to near Cambridge to 8 miles north of Deal
Island, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
Easton, Seaford, Denton, Laurel, Federalsburg, Trappe, Preston,
Oxford, Tanyard, Smithville, Harmony, Agner, Matthews, Choptank,
Hambleton, Windyhill, Blades, and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3846 7569 3864 7571 3869 7577 3870 7590
      3860 7599 3857 7604 3869 7619 3867 7620
      3871 7622 3870 7623 3873 7631 3871 7633
      3867 7634 3873 7634 3876 7625 3873 7624
      3877 7623 3890 7576 3864 7554 3846 7546
TIME...MOT...LOC 0031Z 252DEG 34KT 3868 7626 3851 7606 3827 7600 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Staarmann
240 
WWUS51 KPHI 020052
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
852 PM EDT Tue Jul 1 2025

DEC005-MDC011-041-020115-
/O.CON.KPHI.SV.W.0132.000000T0000Z-250702T0115Z/
Sussex DE-Talbot MD-Caroline MD-
852 PM EDT Tue Jul 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN SUSSEX...SOUTHEASTERN TALBOT AND SOUTHERN CAROLINE
COUNTIES...

At 852 PM EDT, severe thunderstorms were located along a line
extending from Hambleton to near Sharptown to near Hebron, moving
east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
Easton, Seaford, Denton, Laurel, Federalsburg, Trappe, Preston,
Oxford, Tanyard, Smithville, Harmony, Agner, Matthews, Choptank,
Hambleton, Windyhill, Blades, and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3846 7569 3864 7571 3869 7577 3870 7590
      3860 7599 3857 7604 3869 7619 3871 7622
      3876 7620 3890 7576 3864 7554 3846 7546
TIME...MOT...LOC 0052Z 252DEG 35KT 3871 7604 3861 7574 3835 7575 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
865 
WWUS51 KPHI 020106
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
906 PM EDT Tue Jul 1 2025

DEC005-MDC011-041-020115-
/O.EXP.KPHI.SV.W.0132.000000T0000Z-250702T0115Z/
Sussex DE-Talbot MD-Caroline MD-
906 PM EDT Tue Jul 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUSSEX...
SOUTHEASTERN TALBOT AND SOUTHERN CAROLINE COUNTIES WILL EXPIRE AT 915
PM EDT...

The storms which prompted the warning have weakened below severe 
limits, and are exiting the warned area. Therefore, the warning will 
be allowed to expire.  However gusty winds and heavy rain are still 
possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and southern Delaware...and eastern Maryland.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mount Holly NJ.

LAT...LON 3846 7569 3864 7571 3869 7577 3870 7590
      3860 7599 3857 7604 3869 7619 3871 7622
      3876 7620 3890 7576 3864 7554 3846 7546
TIME...MOT...LOC 0105Z 255DEG 33KT 3873 7594 3863 7564 3837 7565 

$$

Staarmann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:40 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 1, 7:40 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
740 PM EDT Tue Jul 1 2025

.SYNOPSIS...
A cold front will move through the region Tuesday night into
Wednesday. High pressure builds closer to the area later
Wednesday into Thursday before settling over our area on Friday
and into the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 610 PM, the Severe Thunderstorm Watch has been cancelled
for our PA counties, Mercer/Middlesex counties in NJ northward,
New Castle County in DE and Kent County in MD. It remains in
effect for the other areas until 9 PM EDT.

A Flood Watch remains in effect for locations near and along the
I-95 corridor and southeast Pennsylvania until 2AM EDT.

Numerous heavy thunderstorms have developed across the I-95
corridor with additional clusters of heavy thunderstorms across
the Harrisburg region and the Washington DC metro area. As a
cold front across the Ohio River Valley advances east across
Pennsylvania late this afternoon and into tonight, supported by
an amplified trough pivoting across the Northeast and Mid
Atlantic, these clusters of strong thunderstorms will begin to
collide and merge across eastern PA and the I-95 corridor,
slowly moving east into the Delmarva and New Jersey into
tonight. SBCAPE values this afternoon have bubbled up to
3000-4500 J/kg with steep low-level lapse rates of 7.0-8.0 C/km
leading to rapid development of strong updrafts and severe
thunderstorms capable of producing locally damaging wind gusts.
Furthermore, PWAT values are in excess of 2.0 inches, which is
at the climatological maximum for this area this time of the
year, with forecast profiles indicating that storms could have a
tendency to backbuild or train. These factors all indicate that
instances of flash flooding could be more numerous than what we
see in many events with even the potential for some instances
of significant flash flooding possible, especially if storms
train over an urban area. High res model guidance suggests the
potential for heavier storms to produce a quick 1 to 3 inches of
rainfall within just 1 to 2 hours and it's possible some
localized storms totals could reach around 4 inches. For this
reason, the WPC has expanded the Moderate Risk in the Excessive
Rainfall Outlook to envelop the entirety of southeast PA,
including Philadelphia, and into the I-95 corridor for parts of
New Jersey, essentially matching the locations we have
highlighted in our Flood Watch.

These various clusters of thunderstorms will merge into a broad
line tonight, likely lessening the severe weather threat with
the loss of daytime heating, but maintaining or even
exasperating the flash flood threat across the entire region.
This massive complex of heavy showers and thunderstorms will
slowly shift south and east into southern New Jersey and the
Delmarva overnight as the cold front arrives to nudge the storms
towards the coast. As a result of the heavy rainfall and slow
storm motions, flash flooding concerns may continue through the
evening and well into the first part of the overnight period.
The storms will gradually begin to lose steam early Wednesday
morning, but steady showers and some isolated thunderstorms can
still be expected during the predawn hours of Wednesday. Lows
will be in the upper 60s to low 70s.

Latest guidance suggests this frontal boundary will slow down
and possibly become quasi-stationary across southern New Jersey
and the southern Delmarva come daybreak Wednesday. As a result,
additional showers and thunderstorms may develop across this
corridor through Wednesday morning before gradually shifting
offshore throughout the day. PWAT values in this narrow corridor
will still be near 2 inches, suggesting heavy downpours will
still be possible for at least the first half of the day. Skies
will be overcast to mostly cloudy to start the day with gradual
clearing in the afternoon from west to east. High temperatures
will be in the 80s, with some areas that see sunshine in the
afternoon further north and west likely seeing the warmest
temperatures in the mid to upper 80s.

Widespread rainfall amounts once this is all said and done look
to be at least around 0.75 to 2.5 inches of rainfall, with
locally heavier amounts very possible.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Dry and quiet weather follows for Wednesday night as high
pressure builds in to our south and west. Lows in the 60s.

While high pressure will be increasingly in control on Thursday,
a weak cold front looks to sink southward during the afternoon
and evening on Thursday. This cold front looks to set off some
showers and maybe an isolated thunderstorm for areas near and NW
of I-78. High temperatures will be in the mid to upper 80s.
Nighttime lows will be in the 60s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A lingering upper level trough looks to become reinforced as it
remains across much of the Northeast through the end of the
work week before moving offshore over the weekend. At the
surface, a high pressure system settles over our area on Friday
and Saturday and moving offshore on Sunday, keeping the region
mostly dry.

Daytime temperatures in the 80s for most Friday and Saturday,
with temperatures look to warm closer to 90 on Sunday. Dew
points are forecast to be in the low to mid 60s before
increasing to around 70 on Sunday. Overall, the most pleasant
day does look to be Friday which should make for a nice forecast
for the 4th of July.

Next week looks to begin hot and humid for next Monday and
Tuesday but there will be chances for late day showers/storms
as the next cold front approaches.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Visibility restrictions will remain possible in
showers and storms into the evening hours for all terminals.
Lingering showers could continue through 10-12Z, with thunder
not entirely out of the question. An MVFR stratus deck could set
in for the I-95 terminals, KMIV, and KACY 03-06Z and continue
through the overnight. Periods of IFR ceilings are not out of
the question. West- southwest wind 5 kt or less. Moderate
confidence.

Monday...Sub-VFR ceilings may linger through the morning hours
for the I-95 terminals, KMIV, and KACY. Improvement to VFR is
expected at all terminals into the afternoon hours with
lingering ceilings lifting and scattering. West-southwest wind
around 5 kt. Moderate confidence.

Outlook...

Wednesday night through Sunday...VFR. No significant weather.

&&

.MARINE...
Small Craft Advisory conditions continue until early Wednesday
morning. There will also be showers/storms moving over the
waters and these could produce localized wind gusts over 40
knots. Winds and seas subside below advisory criteria by
daybreak Wednesday. Some lingering showers and thunderstorms
possible off the Southern New Jersey and Delaware coasts.

Outlook...

Wednesday night into Saturday...Sub-SCA conditions expected.

Rip Currents...

For Wednesday, winds go more west/southwesterly and lighten to
around 10 MPH or less. Seas decrease as well within the surf
zone to around 2 feet. There remains a 1 foot 9 second swell
from the ESE along with a frontal boundary just offshore. As a
result, we will have a MODERATE risk for rip currents on
Wednesday.

For Thursday, winds remain light around 10 MPH or less out of
the west in the morning, turning southwesterly in the afternoon.
Seas decrease further, to around 1 foot. The ESE swell will be
diminishing to a 1 ft 8 second swell and the frontal boundary
will be further offshore. As a result, we have a LOW risk for
rip currents for Thursday.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 2 AM EDT Wednesday for PAZ060-070-071-
     101>106.
NJ...Flood Watch until 2 AM EDT Wednesday for NJZ009-010-012-013-
     015>019.
DE...Flood Watch until 2 AM EDT Wednesday for DEZ001.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ450.
     Small Craft Advisory until 4 AM EDT Wednesday for ANZ451>455.

&&

SYNOPSIS...Fitzsimmons/MJL
NEAR TERM...Gorse/MJL
SHORT TERM...Fitzsimmons/MJL
LONG TERM...Fitzsimmons/MJL
AVIATION...Cooper/MJL
MARINE...MJL
Hazardous weather outlook, Jul 1, 2:03 PM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
203 PM EDT Tue Jul 1 2025

MDZ012-015-019-020-021815-
Kent MD-Queen Annes-Talbot-Caroline-
203 PM EDT Tue Jul 1 2025

...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

 There is a SLIGHT RISK for severe thunderstorms on Tuesday.

 There is a MODERATE RISK for excessive rainfall on Tuesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MJL

In the hours before

Local storm report, Jul 1, 7:59 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
759 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     Flash Flood      Oley                    40.38N 75.79W
07/01/2025                   Berks              PA   Emergency Mngr

            Water rescue of two residents from their
            home that is surrounded by water.

&&

NG
Local storm report, Jul 1, 8:00 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
800 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     Flash Flood      Robeson Twp             40.24N 75.87W
07/01/2025                   Berks              PA   Emergency Mngr

            Part of Moyer Road collapsed due to flash
            flooding.

&&

NG
Local storm report, Jul 1, 8:02 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
802 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     Tstm Wnd Dmg     1 N Sinking Spring      40.34N 76.02W
07/01/2025                   Berks              PA   Public

            Picture shows trees down on Reedy Road in
            the Whitfield area of Sinking Springs. Time
            estimated from radar.

&&

Gorse
Local storm report, Jul 1, 8:06 PM EDT, 9 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Mount Holly NJ
806 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     Marine Tstm Wind 1 E Barnegat Light      39.76N 74.09W
07/01/2025  M43 MPH          ANZ451             NJ   Buoy

            Barnegat Inlet Light gusted to 37 kt.

&&

Hoeflich
Local storm report, Jul 1, 8:07 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
807 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     Tstm Wnd Dmg     1 SW Lorane             40.28N 75.87W
07/01/2025                   Berks              PA   Public

            Picture shows large tree down across Main
            Street in Gibraltar. Time estimated from
            radar.

&&

Gorse
Local storm report, Jul 1, 8:12 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
812 PM EDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     Tstm Wnd Dmg     3 NNW Amity Gardens     40.31N 75.76W
07/01/2025                   Berks              PA   Public

            Some large trees blown over on Weavertown
            Road in Douglassville. Time estimated from
            radar.

&&

Gorse

Nearby

Severe Thunderstorm Warnings in Maryland, 2025Severe Thunderstorm Warnings in Delaware, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.